Is It Rare to Have Hemotoma After Denture Implant Surgery?

I had upper and lower denture implants 4 + 4 done on December 21, 2012 and on the 24 my right sinus started swelling a little. On the 27 I woke up with my mouth filled with blood and liver clots coming from the upper back left side. Bleeding wouldn't stop. On the 28 in the night, I woke up feeling pain on both sides of my cheeks, now suddenly heard something give in the upper right side and then a slow relief of the pain and now inside the right side was also filling with blood and liver clots.

Doctor Answers (3)

Hematoma after surgery

+1

It is exceedingly rare to have the amount of bleeding you had after implant surgery.  I have placed thousands of implants and I personally don't do all on 4.  Six is much better and offers insurance should one implant have a problem. There is a saying in the profession that is "ALL ON 4 - NONE ON 3" .   

Washington Cosmetic Dentist
5.0 out of 5 stars 4 reviews

Hematoma after implants?

+1

Yes but you really shouldn't have pain if you do please follow up either infection or implants may be failing good luck

 

Kevin Coughlin DMD, MBA, MAGD    CEO Baystate Dental PC

Springfield Cosmetic Dentist

Bleeding After Dental Implants

+1

It is not very common to have the issue you describe, although it is pssible.  Are you taking any blood thinners?  Sometimes antiinflammatory meds can cause bleeding as well.  Were there any complications during surgery?  The pain went away becasue the pressure was relieved, but the pressure that bvuilt up should have stopped the bleeding.  This may also be casued by high blood pressure.  Make sure to see your surgeon regarding this issue

Web reference: http://drbdorfman.com

Phoenix Oral & Maxillofacial Surgeon
5.0 out of 5 stars 10 reviews

You might also like...

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.